Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 46, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 9, 2010, 6:09 PM CDT for Washington County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2010, 6:09 PM CDT (23:09 UTC)
- Expired
- Jul 9, 2010, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875
WGUS54 KTSA 092309
FFWTSA
ARC143-100300-
/O.NEW.KTSA.FF.W.0046.100709T2309Z-100710T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
609 PM CDT FRI JUL 9 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1000 PM CDT
* AT 603 PM CDT...VERY HEAVY RAIN CONTINUES TO FALL FROM A CLUSTER
OF SHOWERS AND THUNDERSTORMS THAT COVERED THE SPRINGDALE AND F
FAYETTEVILLE AREAS. RADAR INDICATES THAT 3 INCHES OF RAIN HAS
FALLEN AROUND SPRINGDALE AND NORTH FAYETTEVILLE. FLASH FLOODING
IS EXPECTED ALONG CLEAR CREEK AND IN LOW-LYING AREAS.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...SPRINGDALE...JOHNSON AND FAYETTEVIILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3615 9391 3610 9394 3604 9394 3598 9396
3600 9430 3621 9423 3620 9407 3623 9389
$$3 follow-up statements
836
WGUS74 KTSA 092355
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT FRI JUL 9 2010
ARC143-100300-
/O.CON.KTSA.FF.W.0046.000000T0000Z-100710T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-
655 PM CDT FRI JUL 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN WASHINGTON COUNTY...
AT 646 PM CDT...SHOWERS WITH HEAVY RAINS CONTINUED OVER NORTHEAST
WASHINGTON COUNTY. THE HEAVIEST RAIN WAS LOCATED 3 MILES SOUTHWEST
OF FAYETTEVILLE. THE SHOWERS WERE DRIFTING SOUTH AROUND 10 MPH AND
WERE WEAKENING. TWO INCHES OF RAIN IN ONE HOUR WAS REPORTED
IN SOUTH SPRINGDALE...WITH RADAR DATA INDICATED THAT 3 TO 4 INCHES
MAY FALLEN IN PARTS OF SPRINGDALE. THE WASHINGTON COUNTY SHERIFFS
OFFICE REPORTED SOME FLOODING AROUND JOHNSON.
THE RAIN WAS DIMINISHING...BUT RUNOFF IN SOME AREAS MAY CONTINUE FOR
A FEW MORE HOURS AND CONTINUE TO CAUSE FLOODING PROBLEMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...LOW WATER CROSSINGS ARE DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES TWO FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3615 9391 3610 9394 3604 9394 3598 9396
3600 9430 3621 9423 3620 9407 3623 9389
$$229
WGUS74 KTSA 100122
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT FRI JUL 9 2010
ARC143-100300-
/O.CON.KTSA.FF.W.0046.000000T0000Z-100710T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-
822 PM CDT FRI JUL 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN WASHINGTON COUNTY...
AT 819 PM CDT...THE HEAVY RAIN HAD ENDED ACROSS NORTHEASTERN
WASHINGTON COUNTY...HOWEVER WATER MAY STILL BE RECEDING FROM THE
EARLIER RAINS PRODUCING LOCALIZED FLOODING. LAW ENFORCEMENT
REPORTED EARLIER THAT FLOODING WAS ONGOING NEAR JOHNSTON.
LIGHT RAIN WILL SPREAD INTO NORTHEAST WASHINGTON COUNTY WITHIN THE
NEXT HALF HOUR...HOWEVER ANY AMOUNTS WILL REMAIN LIGHT AND LIKELY
LESS THAN ONE HALF INCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3615 9391 3610 9394 3604 9394 3598 9396
3600 9430 3621 9423 3620 9407 3623 9389
$$690
WGUS74 KTSA 100250
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT FRI JUL 9 2010
ARC143-100300-
/O.CON.KTSA.FF.W.0046.000000T0000Z-100710T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-
950 PM CDT FRI JUL 9 2010
...A FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1000 PM CDT
FOR NORTHEASTERN WASHINGTON COUNTY...
AT 945 PM CDT...RADAR INDICATED LIGHT SHOWERS CONTINUED ACROSS FAR
NORTHEAST WASHINGTON COUNTY...HOWEVER NO ADDITIONAL HEAVY RAIN WAS
DETECTED. THE HIGH WATERS FROM EARLIER RAINS HAVE LIKELY RECEDED
THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3615 9391 3610 9394 3604 9394 3598 9396
3600 9430 3621 9423 3620 9407 3623 9389
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:39 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 9, 3:39 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT FRI JUL 9 2010
.DISCUSSION...
CURRENTLY...SCATTERED SHOWERS CONTINUE TO MOVE ACROSS THE CWA IN
RESPONSE TO A COLD FRONT SLOWLY PUSHING SOUTHEAST ACROSS THE
REGION. THIS PRECIP AND POPS THROUGH THE WEEKEND WILL BE THE MAIN
FOCUS THROUGH THE SHORT TERM PERIOD.
WILL CONTINUE SLIGHT CHANCE POPS ACROSS MOST OF NORTHEAST OKLAHOMA
AND LIKELY POPS ACROSS FAR SOUTHEAST OKLAHOMA IN THE VICINITY OF
THE FRONTAL BOUNDARY THIS EVENING. LATEST MODEL AGREEMENT KEEPS
THE MAJORITY OF THE QPF ALONG AND SOUTH OF THE RED RIVER AFTER
0600 UTC SATURDAY AND WILL CARRY SLIGHT/CHANCE POPS INTO TOMORROW
MORNING. THINKING ATTM WILL BE TO LET THE FLASH FLOOD PRODUCT RIDE
THROUGH 0000 UTC. CHANCE FOR SHOWERS/THUNDERSTORMS WILL CONTINUE
TO THROUGH THE SHORT FORECAST PERIOD AS THE COLD FRONT RETURNS
BACK NORTHWARD SATURDAY AFTERNOON AND THEN A SHORT WAVE MOVES
ACROSS NORTHERN OKLAHOMA AND KANSAS SUNDAY INTO MONDAY.
TEMPS OVERNIGHT TONIGHT WILL CONTINUE TO BE SLIGHTLY BELOW THE
NORM FOR JULY AND THEN BEGIN TO RETURN BACK TOWARDS NORMAL BEHIND
THE WARM FRONT SATURDAY. STAYED CLOSE TO GUIDANCE THROUGH THE
SHORT TERM FOR LOWS...AND WENT A DEGREE OR TWO LOWER IN SOME
PLACES FOR HIGHS BY THE END OF THE WEEKEND.
EXTENDED FORECAST PACKAGE SHOWS THE POTENTIAL FOR A SERIES OF
SHORT WAVE TROFS TO MOVE OUT OF THE ROCKY MOUNTAINS AND ACROSS THE
CENTRAL PLAINS. GFS/ECMWF/GEM AGREE ON A WAVE MOVING ACROSS THE
CWA MONDAY AND TUESDAY AND THEN BEGIN DIVERGE BY THE SECOND HALF
OF THE WEEK ON THE TIMING AND NUMBER OF WAVES. DECIDED TO GO WITH
A BLEND OF MODELS WITH A LEAN TOWARDS THE ECMWF...WHICH KEEPS THE
THURSDAY/FRIDAY DRY AS SFC HIGH PRESSURE BUILDS OVER THE SOUTHERN
PLAINS. WILL CONTINUE TO MONITOR THIS SITUATION WITH THE LATEST
MODEL RUNS AND UPDATE ACCORDINGLY.
AGAIN TEMPERATURES THROUGH THE EXTENDED WERE IN CLOSE PROXIMITY TO
GUIDANCE FOR LOWS AND KEPT SLIGHT BELOW GUIDANCE FOR HIGHS.
CURRENT THINKING IS THAT WITH THE RECENT RAIN FOOTPRINT...HIGH
TEMPS MIGHT NOT GET AS WARM AS THE MAV/MEX SUGGESTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 90 72 91 / 20 20 10 20
FSM 70 89 72 91 / 30 30 10 20
MLC 68 87 72 92 / 40 30 10 20
BVO 65 90 68 91 / 20 10 10 20
FYV 64 86 67 88 / 20 20 10 20
BYV 65 87 68 89 / 20 20 10 20
MKO 68 89 70 90 / 30 20 10 20
MIO 65 90 68 91 / 10 10 10 20
F10 69 88 72 92 / 30 20 10 20
HHW 71 87 73 92 / 60 40 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...07
LONG TERM....20Hazardous weather outlook, Jul 9, 5:03 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 PM CDT FRI JUL 9 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 503 PM CDT FRI JUL 9 2010 ...HEAVY RAIN CONTINUES TO IMPACT THE AREA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND SOUTH OF INTERSTATE 44. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. GIVEN THE RECENT HEAVY RAINS...FLASH FLOODING CAN DEVELOP QUICKLY AND A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE REGION. THE COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DECREASE LATE THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE DAILY THROUGH THE MIDDLE OF NEXT WEEK. WHILE IT WILL NOT RAIN AT EVERY LOCATION EACH DAY...THE PERSISTENT AXIS OF TROPICAL MOISTURE WILL REMAIN IN PLACE AND SUPPORT DAILY THUNDERSTORM CHANCES. IN ADDITION...A WEAK FRONTAL BOUNDARY IS MAY ENHANCE STORM CHANCES BY EARLY NEXT WEEK. ANY THUNDERSTORMS THAT DO FORM WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 9, 4:07 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT FRI JUL 9 2010
OKZ060-064-067-092200-
CREEK OK-TULSA OK-WAGONER OK-
407 PM CDT FRI JUL 9 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN WAGONER...EASTERN CREEK AND SOUTHERN TULSA
AT 404 PM CDT...A NARROW LINE OF THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF SAPULPA TO TULSA TO 2 MILES
EAST OF BROKEN ARROW...MOVING SOUTH AT 10 MPH.
THESE STORMS ARE PRODUCING VERY HEAVY RAIN... BUT BECAUSE THEY ARE
SMALL AND MOVING AT A STEADY PACE... THE ACTUAL RAINFALL WILL BE
LIMITED TO AN INCH OR LESS AT MOST PLACES. BUT DURING THE RAIN...
THE VISIBILITY WILL BE LOW AND PONDING OF WATER WILL OCCUR.
MOTORISTS HEADING OUT FOR THE AFTERNOON COMMUTE SHOULD BE ALERT FOR
SUDDEN CHANGES IN DRIVING CONDITIONS. DO NOT DRIVE INTO AREAS WHERE
THE WATER COVERS THE ROAD.
LAT...LON 3608 9616 3613 9596 3609 9569 3587 9575
3587 9601 3587 9624
TIME...MOT...LOC 2104Z 014DEG 7KT 3606 9615 3608 9597
3604 9576The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:37 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Washington | 3 hr |
| Jul 9, 1:01 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 89 min |
| Jul 9, 2:09 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin | 4 hr |
| Jul 9, 3:07 PM CDT | Flash Flood Warning | TSA | Washington | 4 hr |
| Jul 9, 4:22 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 113 min |
| Jul 9, 5:19 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 86 min |
| Jul 9, 5:52 PM CDT | Areal Flood Advisory | TSA | Carroll | 53 min |
| Jul 9, 6:41 PM CDT | Areal Flood Advisory | TSA | Madison | 79 min |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.